Thunderstorm Wind, Adams
- When
- November 10, 3:00 PM EST
- Where
- Adams County, 1 mi N of Decatur
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.850, -84.933
A trained spotter reported numerous trees down just north of Decatur.
1 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Nov 10, 2:15 PM EST, 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 215 PM EST SUN NOV 10 2002 SHORT TERM DISCUSSION... MODELS ALL INTITIALIZED WELL AT 12Z AND HAD SIMILAR SOLUTIONS...ESP ETA/NGM. CDFNT TO CLEAR EASTERN ZONES 03-06Z THIS EVENING. SHRA SHOULD TAPER OFF QUICKLY THIS EVENING W...AND BY MIDNIGHT E. DRY SLOT THEN MOVES IN BETWEEN MIDNIGHT AND DAWN TO HELP SCOUR OUT THE CLOUDS. PATCHY FOG MAY DEVELOP IN SHELTERED AREAS BUT 10MPH BREEZE SHOULD KEEP IT FROM BECOMING WIDESPREAD. S/W MOVES FROM N IL 12Z MON TO SE MI 00 TUE AS SECONDARY SFC TROF SLIDES ACROSS N CWFA. MOISTURE AND UVV ARE SMALL...WITH BEST NUMBERS N. WILL KEEP CHC POPS C/N...JUST SPRINKLES S. LAKE COMES INTO PLAY MONDAY NIGHT BUT ONLY SLIGHTLY. FLOW AND DELTA T MARGINAL AND INVERSION LOWERS TO 3000 FT SO WILL JUST MENTION SPRINKLES/FLURRIES. BEST CHANCES IN MICH COUNTIES. HI PRES NOSES IN LATE MON NGT THRU TUE NGT. VERY WEAK SFC TROF THEN PASS THRU 06-18Z WED WITH VERY LITTLE RH AND VERY LITTLE UVV WITH ZERO QPF. HI TEMP MON WILL PROBABLY BE IN THE MORNING WITH STEADY/SLOWLY FALLING TEMPS IN THE AFTERNOON. EXTENDED... LTL CHG TO GOING EXTENDED FORECAST. LAST COUPLE OF RUNS OF AVN HAVE TRENDED A LTL STRONGER WITH COLD FRONT MOVG THRU AREA THU. WILL WAIT AND SEE IF AVN CONTS THIS TREND NEXT COUPLE OF RUNS BEFORE INTRODUCING POPS FOR THU. RIDGE BEHIND FRONT SHD MOVE INTO AREA FRI AND TO OUR EAST SAT SETTING UP WAA. AMS SHD BE DRY SO NO PRECIP XPCD WITH WAA. IF STRONGER FRONT OF LATEST AVN RUN CONTS...MAY HAVE TO ADD SOME LAKE EFFECT FOR FRI. A WK CDFNT XPCD TO MOVE THRU THE AREA SUN. AGAIN MOISTURE/DYNAMICS LOOK TOO WK ATTM FOR POPS. NO SGFNT CHGS MADE TO MEX TEMPS. .IWX...SEVERE THUNDERSTORM WATCH EAST OF A LINE FROM GOSHEN TO LOGANSPORT UNTIL 7PM EST 12/DJT
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-111015- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 540 AM EST SUN NOV 10 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE... SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON. A COLD FRONT WILL PUSH ACROSS THE REGION THIS AFTERNOON...GENERATING SHOWERS AND THUNDERSTORMS. A FEW OF THE STORMS COULD BECOME SEVERE...WITH DAMAGING WINDS BEING THE MOST LIKELY FORM OF SEVERE WEATHER. DUE TO THE TIMING OF THE FRONT...THE HIGHEST POTENTIAL FOR SEVERE WEATHER WILL BE TO THE EAST OF A THREE RIVERS TO ELKHART TO LOGANSPORT LINE. THE COLD FRONT AND ANY ASSOCIATED THUNDERSTORMS WILL EXIT THE REGION THIS EVENING. SPOTTER ACTIVATION MAY BE REQUIRED EARLY THIS AFTERNOON. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.CRH.NOAA.GOV/IWX
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
252 PM EST SUN NOV 10 2002
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 PM HARTFORD CITY IN TORNADO
11/10/02 BLACKFORD DAMAGE TO MARSHS
GROCERY STORE. TREE
DAMAGE. REPORTED BY LAW
ENFORCEMENT OFFICIAL.The Northern Indiana radar (KIWX), 86 km away, was scanning. The volume nearest the first event began at 20:00 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
A trained spotter reported numerous trees down just north of Decatur.
A trained spotter reported nickel size hail south of Upland.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2002Every state in 2002This day in weather historyWarnings in Indiana, November 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5322867, 5322868.